Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1977, Volume 45, Issue 6

Existence of Stable Distributed Lags<1467:EOSDL>2.0.CO;2-X
p. 1467-1480

Richard E. Just

This paper attempts to determine conditions under which distributed lag analysis is appropriate. Results indicate that lag functions are stable and linear under fairly general (but constant) objective criteria and decision constraints as long as the underlying economic environment is characterized by a stationary Gauss-Markov process, and observed environmental variables as Gaussian perturbations of that process. The results appear particularly useful for specifying the lag distribution inherent in subjective parameters in specific decision problem contexts.

Log In To View Full Content